Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

August 7, 2021Hansford County, Hutchinson County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 7, 2021, 11:24 PM CDT for Hansford County, Hutchinson County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 11:24 PM CDT (04:24 UTC)
Expired
Aug 8, 2021, 12:00 AM CDT
In force
36 min
Issued by
NWS Amarillo, TX
Hail
0.88 in
Wind
55

Counties Hansford County, TX, Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS84 KAMA 080424
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
1124 PM CDT Sat Aug 7 2021
 
OKZ002-TXZ003-004-008-009-080500-
Texas OK-Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
1124 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Texas,
northern Hutchinson, Hansford, northwestern Roberts and southwestern
Ochiltree Counties through MIDNIGHT CDT...

At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Goodwell to near Gruver to
Pringle. Movement was east at 45 mph.

HAZARD...Wind gusts of up to 55 mph and up to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Spearman, Stinnett, Goodwell, Gruver, Texhoma, Hardesty, Morse, Waka
and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3618 10090 3578 10101 3584 10162 3650 10163
      3650 10188 3661 10198 3666 10173 3667 10122
TIME...MOT...LOC 0424Z 280DEG 38KT 3659 10172 3623 10137 3596 10146 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Ferguson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:43 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 7, 10:43 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1043 PM CDT Sat Aug 7 2021

.AVIATION...06Z TAF...

Showers and thunderstorms continue in the combined OK and TX
Panhandle but are well out of the terminals now. Expect things to
wind down here across the area in the next hour or two. The main
concern this TAF period will be LLWS for KAMA as there is a low
level jet in place with a 30 degree difference from the surface
winds. Outside of the LLWS, which should end by 11Z, conditions
will be VFR the period.

Hoffeditz

&&

.PREV DISCUSSION... /Issued 620 PM CDT Sat Aug 7 2021/

AVIATION...
00Z TAF Cycle

Showers and thunderstorms are expected to impact the Dalhart,
Guymon and Amarillo TAF sites between 00Z and 04Z Sunday. VFR
conditions will prevail at all three TAF sites through the TAF
forecast period. Winds will mainly be from the south and southwest
5 to 15 knots except east and southeast at Dalhart and Guymon.
Winds will be stronger and more erratic in and near thunderstorms
between 00Z and 04Z Sunday. Low level wind shear will be possible
at the Amarillo TAF site between 08Z and 12Z Sunday.

Schneider

PREV DISCUSSION... /Issued 204 PM CDT Sat Aug 7 2021/

SHORT TERM...This afternoon through Tomorrow...

Closely watching surface obs and satellite trends this afternoon
as strong to severe thunderstorms are possible this afternoon into
the early evening hours for a good portion of the Panhandles.

Latest obs as we go into the early afternoon hours shows
widespread Td values ranging from the mid 50s in the west to
lower and mid 60s in the east. Although not an abundant amount of
moisture, especially aloft in the vertical profiles, there should
be suffice moisture for showers and thunderstorms to develop.
Also watching a cold front now entering the far western Oklahoma
Panhandle where surface convergence ahead of the front is noted in
the northwestern Panhandles with some light showers that did
develop along the boundary back in the late morning hours.
Further aloft and back to the west, a H500 perturbation continues
to move SE into northern NM where Cu's are starting to develop
across parts of the Sangre de Cristos range.

Going further into the afternoon hours, latest hi-res guidance
in-conjunction with obs trends indicate storms will likely develop
across the northwest Panhandles as the main H500 perturbation
will assist to advect a good, but rather narrow corridor of
theta-e values north into the north central Panhandles. In-
conjunction with a 1.5 PVU wall displacing to the SE just ahead of
the main perturbation, this will help to amplify the main trough
as it move towards the Panhandles. As a result, an increase of
effective shear to values around 30-35 kts across the northwest
and north central Panhandles should take place. This will help to
develop more organized convection just ahead of the main cold
front. In particular, between 21Z and 00Z Sunday will be the time
window where the highest chances of SB convection is possible.
Mean CAPE values of 1000-1500 J/kg between latest data shows
suffice instability for thunderstorms to develop. Although better
ingredients for thunderstorms will mainly confined north of the
Panhandles, the previously indicated time window will be most
ideal for multi-cell and even a chance of some transient
supercells to initially develop from an area from Adrian NE
towards Eva and moves east throughout the afternoon and early
evening hours. Strong to severe storms will be possible. Damaging
wind gusts will be the main hazard as DCAPE values approach 2000
J/kg in some locations ahead of the front. Some large hail is also
possible, especially if rotating updrafts in transient supercells
can get established early on. LCL heights on average will be over
2000 m across all of the Panhandles where deep inverted-V
profiles also support damaging wind gusts.

Continuing past 02-03Z, further east into the eastern Panhandles,
latest log-p profiles shows a prominent cap in place.
Thunderstorms will be possible across the eastern Panhandles later
this evening. However, unless generated from a progressive
outflow boundary and/or cold pool, storms later this evening
should remain elevated and remain below severe limits, but will
watch trends closely. Storms should diminish and/or exit the
Panhandles by 06Z Sunday.

Another hot day in store for the Panhandles tomorrow with dry
conditions returning. High temperatures will range from the lower
90s to near 100 degrees.

Meccariello

LONG TERM...Sunday night through Friday

An upper ridge will build in over the Panhandles Sunday night
through Tuesday. Shortwave trough expected to push across the
Panhandles late Tuesday and Tuesday night. Scattered convection
possible across the forecast area late Tuesday afternoon through
Tuesday night which may linger into Wednesday morning.
Perturbations associated with upper trough Wednesday afternoon
into Wednesday night will allow for another round of scattered
convection across much of the Panhandles. Continued shortwave
troughing across the central Plains states into the Panhandles
late next week will allow for additional rounds of convection late
Thursday into Thursday night and again Friday afternoon into
Friday night.

Lee surface trough across eastern Colorado and eastern New Mexico
Sunday night into Monday will allow for much warmer or hot
conditions with downsloping southwesterly winds early this week.
Surface low over eastern Colorado Monday night will track
southward and approach the Panhandles as a cold front pushes south
and east across Kansas and Colorado by Tuesday. Cold front
forecast to push into the northern Panhandles Tuesday morning and
then become stationary or quasi-stationary across the northwest
half of the forecast area by Tuesday evening. Another frontal
boundary pushes south and east and approaches the Panhandles late
next week. After above normal temps Monday, near normal conditions
are expected by late next week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

36/7
Hazardous weather outlook, Aug 7, 9:04 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
904 PM CDT Sat Aug 7 2021

OKZ001>003-TXZ001>020-317-081415-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
904 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms remain possible this evening across portions of the
combined Oklahoma and Texas Panhandles. A severe storm can't be
ruled out in the northeastern Panhandles, with large hail to
around the size of quarters and damaging winds of 60 to 70 mph the
primary hazards. A Severe Thunderstorm Watch is in effect until 11
PM for the eastern Oklahoma Panhandle and northeastern Texas
Panhandle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Tuesday evening through Friday
across most of the Oklahoma and Texas Panhandles. Any storms that
develop are expected to remain below severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation expected through this evening.

In the hours before

Special weather statement, Aug 7, 10:09 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1009 PM CDT Sat Aug 7 2021

TXZ005-080345-
Lipscomb TX-
1009 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of eastern Lipscomb
County through 1045 PM CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lipscomb, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lipscomb, Follett, Higgins and Darrouzett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3616 10034 3645 10033 3650 10000 3609 10000
TIME...MOT...LOC 0308Z 273DEG 25KT 3627 10024

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Ward
Special weather statement, Aug 7, 10:22 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1022 PM CDT Sat Aug 7 2021

TXZ002-003-007-008-080400-
Hutchinson TX-Sherman TX-Hansford TX-Moore TX-
1022 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern
Hutchinson, southwestern Hansford, southern Sherman and northern
Moore Counties through 1100 PM CDT...

At 1022 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Cactus, or 8 miles north of Dumas, moving east at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dumas, Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3607 10216 3620 10153 3583 10146 3583 10216
TIME...MOT...LOC 0322Z 259DEG 39KT 3599 10202

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ward
Special weather statement, Aug 7, 10:42 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1042 PM CDT Sat Aug 7 2021

TXZ008-009-013-014-080445-
Hutchinson TX-Gray TX-Roberts TX-Carson TX-
1042 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northeastern Carson,
southeastern Hutchinson, northern Gray and southern Roberts Counties
through 1145 PM CDT...

At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Skellytown, or 11 miles east of Borger, moving east at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pampa, Lefors, Skellytown, Kingsmill and Codman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3555 10136 3581 10130 3583 10065 3539 10066
TIME...MOT...LOC 0342Z 279DEG 31KT 3566 10119

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ward
Local storm report, Aug 7, 10:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     7 E BORGER              35.67N 101.28W
08/07/2021  M70 MPH          HUTCHINSON         TX   MESONET

            ALSO HAD A 66 MPH WIND GUST AT 2136 LST AS
            WELL.

&&

TLH
Special weather statement, Aug 7, 11:18 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1118 PM CDT Sat Aug 7 2021

OKZ003-080445-
Beaver OK-
1118 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Beaver
County through 1145 PM CDT...

At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boyd, or 20 miles north of Perryton, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bryans Corner, Balko and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3681 10052 3652 10053 3660 10096 3679 10095
TIME...MOT...LOC 0417Z 279DEG 23KT 3668 10087

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Aug 7, 11:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1124 PM CDT Sat Aug 7 2021

OKZ002-TXZ003-004-008-009-080500-
Texas OK-Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
1124 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Texas,
northern Hutchinson, Hansford, northwestern Roberts and southwestern
Ochiltree Counties through MIDNIGHT CDT...

At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Goodwell to near Gruver to
Pringle. Movement was east at 45 mph.

HAZARD...Wind gusts of up to 55 mph and up to nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spearman, Stinnett, Goodwell, Gruver, Texhoma, Hardesty, Morse, Waka
and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3618 10090 3578 10101 3584 10162 3650 10163
      3650 10188 3661 10198 3666 10173 3667 10122
TIME...MOT...LOC 0424Z 280DEG 38KT 3659 10172 3623 10137 3596 10146

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:04 PM CDTSevere Thunderstorm WarningAMAPotter, Randall56 min
Aug 7, 7:16 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman44 min
Aug 7, 7:31 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson33 min
Aug 7, 7:46 PM CDTSpecial Weather StatementAMAHansford, Sherman29 min
Aug 7, 8:00 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree, Sherman60 min
Aug 7, 8:02 PM CDTSpecial Weather StatementAMAMoore28 min
Aug 7, 8:57 PM CDTSpecial Weather StatementAMAOchiltree63 min
Aug 7, 9:50 PM CDTSpecial Weather StatementAMAHutchinson55 min
Aug 7, 9:53 PM CDTSevere Thunderstorm WarningAMAHartley26 min
Aug 7, 10:09 PM CDTSpecial Weather StatementAMALipscomb36 min
Aug 7, 10:22 PM CDTSpecial Weather StatementAMAMoore38 min
Aug 7, 10:42 PM CDTSpecial Weather StatementAMAGray63 min
Aug 7, 10:46 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts59 min
Aug 7, 11:42 PM CDTSpecial Weather StatementAMAGray33 min
Aug 8, 12:06 AM CDTSpecial Weather StatementAMACarson, Roberts24 min
Aug 8, 12:29 AM CDTSpecial Weather StatementAMAHemphill46 min
Aug 8, 12:51 AM CDTSpecial Weather StatementAMAGray24 min
Aug 7, 7:14 PM CDTSpecial Weather StatementAMATexas31 min
Aug 7, 8:35 PM CDTSpecial Weather StatementAMABeaver25 min
Aug 7, 9:38 PM CDTAreal Flood AdvisoryAMATexas3 hr
Aug 7, 9:58 PM CDTSpecial Weather StatementAMATexas32 min
Aug 7, 11:18 PM CDTSpecial Weather StatementAMABeaver27 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.